Hello drm in a doubt dat m pregnant or not

Patient

Q: Hello dr...m in a doubt dat m pregnant or not ....having 12 days back did unprotective sex...but take ipill ....m not a ipill user ....second time i had dis ....and from last to last night onwards bleeding start but not like menstural bleeding ....my period date is 23 aug
..what should i do ....i had last evening and today morning pregnancy test but it came negative...but still m feeling nausea ....vomiting and stomach upset ....although i had an intesntinal tiberculosis surgery illeostomy last year ...please suggesst what should i do

Doctor

A:   Hello,
Thanks for the query to ATD for an opinion,
The fact that your withdrawal bleeding haas started since last two days which is as expected between 5-7 days post ipill intake , indicates that endometrium is being shed and there was no implantation at all. This withdrawal bleed indirectly indicates that you are pregnancy safe. However, urine pregnancy test shall not be conclusive until 8 days post missed periods, so if you wish to be conclusive over chances of pregnancy then get a serum beta hcg test done where if the hcg levels re less than 3mIU then you are surely not pregnant.
The nausea, vomiting and stomach bloating is due to the progesterone side effect owing to the withdrawal effect and can be controlled with an antiemetic ( perinorm 10mg) and a PPI ( pantoprazole 40 mg) which is available as an OTC in most countries. This would help.
I hope i have answered your query in detail,
Wishing you safe sexual practices,
Regards

Comments / Follow Ups

Patient: Hi Dr...thank u ....but after how many days this bleeding should stop and this test can be done by any pathology lab or home test through any pregnancy strips ...and this test which u suggested to me it can be done this time also when ipill affects me in bleeding...
For eg if there is pregnancy then there is any harm to abort the child already having an illeostomy and closure in march 2015...and till mar 2016 i had on ATT medicine ....
But i took ipill on 3 or 4 august so after 11-12days side effect occured of i pill ...
Doctor: This is a blood test and is the most sensitive test. Firstly you are not pregnant else you would not have had a withdrawal bleeding at all if this was a case of ipill failure.
Doctor: This bleeding can last from 3-5 days as normal menses and this shall become your new LMP. your next menses shall be a month from 12th september.

Related Q&A

Q: Is it possible for me to be pregnant? Are these signs? Is it too early to tell? I had unprotected sex on 12/16/16, an...

Q: I had my period from 12- 18 and realised drops of blood from 18-25.had sex on 5-10 but he produced outside .i feel bl...

Q: Hello, I took the morning after pill (19th November) whilst I was at the end of my first period and within two weeks ...

Q: Hi I had unprotected sex on my ovulation day or at least around that time. But I still had my period thirteen days a...

Q: On the poor advice from someone at Planned Parenthood (who I think was a volunteer and not a professional), about a w...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews